Format

Send to

Choose Destination
Case Rep Emerg Med. 2012;2012:725461. doi: 10.1155/2012/725461. Epub 2012 Sep 24.

Angioneurotic edema associated with haloperidol.

Author information

1
Metropolitan Hospital Center, New York Medical College, New York, NY 10029, USA.

Abstract

BACKGROUND:

Angioneurotic edema is a life-threatening medical emergency that requires urgent diagnosis and treatment. Haloperidol is in the butyrophenone class of antipsychotic medications. Acute anaphylaxis to Haloperidol is very rare and no cases have been reported in literature.

OBJECTIVE:

To report the association of life-threatening angioneurotic edema with intramuscular Haloperidol.

CASE REPORT:

We present a case of an adult with no known allergies in whom angioneurotic edema with tongue swelling and protrusion developed after the administration of a single IM dose of Haloperidol.

CONCLUSION:

We propose angioneurotic edema in a rare side effect of Haloperidol. The onset of the symptoms is abrupt, but it may take 12-36 hours to resolve completely. Therefore patient should be monitored for 12-36 hrs.

Supplemental Content

Full text links

Icon for Hindawi Limited Icon for PubMed Central
Loading ...
Support Center